MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MERIT LAUREATE GUIDEWIRE; HYDROPHILIC GUIDEWIRE

MERIT MEDICAL SYSTEMS MERIT LAUREATE GUIDEWIRE; HYDROPHILIC GUIDEWIRE
Catalog Number LWSTDS35150/D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed; however, the root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.
 
Event or Problem Description
The account alleges that during a ureteroscopy procedure, 10cm of the hydrophilic guide wire's coating detached within the patient's ureter.A new guidewire was used to complete the procedure.

Brand Name
MERIT LAUREATE GUIDEWIRE
Common Device Name
HYDROPHILIC GUIDEWIRE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
parkmore business park west
ballybrit, galway
EI 
MDR Report Key11517533
Report Number9616622-2020-00018
Device Sequence Number11723602
Product Code DQX
UDI-Device Identifier00884450033319
UDI-Public884450033319
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2019
Device Catalogue NumberLWSTDS35150/D
Device Lot NumberK1589414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2021
Initial Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;